Hail, Boone
- When
- August 13, 5:30 AM CST
- Where
- Boone County, 3 mi W of Boone Muni Arpt
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Crop damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 42.050, -93.908
Following the passage of the thunderstorms from the previous night, warm air advection began again over the state. A line of thunderstorms developed northwest to southeast from near Des Moines, northwest into northwest Iowa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Following the passage of the thunderstorms from the previous night, warm air advection began again over the state. A line of thunderstorms developed northwest to southeast from near Des Moines, northwest into northwest Iowa. For the most part, these storms were not severe, however one storm did produce nickel size hail west of Boone in Boone County around sunrise.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Aug 13, 2:10 AM CST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 310 AM CDT MON AUG 13 2007 .SHORT TERM...TODAY EVENING CONVECTIVE COMPLEX...MCC...HAS MOVED OUT OF THE AREA AND IN THE WAKE OF COMPLEX WARM AND HUMID AIR REMAINS. ADDITIONAL THUNDERSTORMS ARE POPPING UP BEHIND THE COMPLEX...MAINLY WIDELY SCATTERED. SUBJECTIVE SFC BOUNDARY CONTINUES TO SHOW LOW PRESSURE OVER MONTANA WITH SFC STATIONARY BOUNDARY EXTENDING SOUTHEAST ACROSS NEBRASKA TO NEAR KANSAS CITY. WIDESPREAD MOISTURE POOLING CONTINUES ALONG THE FRONT...THOUGH HIGHEST MOISTURE CONTINUES SITUATED FROM NEAR NORTHERN MO TO CENTRAL IL AT 03Z. INTERESTING AND ACTIVE WEATHER TO CONTINUE OVER THE REGION. THETAE ADVECTION ALREADY FIRING STORMS ATTM OVER THE FORECAST AREA AND THESE SHOULD WORK NORTHEAST /EAST THIS MORNING. SFC BOUNDARY AND MOISTURE POOL TO MAKE LITTLE EASTWARD PROGRESS WITH SOME ADDITIONAL SFC MOISTURE CONVERGENCE ALONG THE WARM FRONT AND APPROACHING COOL FRONT LATER THIS AFTERNOON/EVE. GFS/NAM CONTINUES TO INCREASE MLCAPES TO 3800/5400 J/KG RESPECTIVELY BY 00Z. .MID/LONG TERM...TONIGHT THROUGH SUNDAY AFTER EARLY MORNING CONVECTION DIMINISHES...DAYTIME TODAY TO REMAIN RELATIVELY CAPPED ALOFT. BY THIS EVENING NMM WRF MODEL DEVELOPING A SUBSTANTIAL MCS ALONG TRIPLE POINT AROUND 00-02Z OVER MN AND FORCING IT SOUTHEAST ALONG THE MOISTURE AXIS OVER NORTHEAST IOWA. MOISTURE TRANSPORT MAXIMIZED OVER FAR NORTHEAST WITH CORFIDIS TRACKING COMPLEX DUE SOUTH. WRF MODEL BACKBUILDS INTO WARM SECTOR. HAVE ADJUSTED POPS UPWARD TO LIKELY CATEGORY NORTHEAST AND HIGHER CHANCE OVERNIGHT IN THIS AREA BACK TO I35. ALSO OF NOTE...BULK SHEAR INCREASES DRAMATICALLY OVERNIGHT NORTHEAST INTO WISCONSIN AS SHORT WAVE AND SFC LOW APPROACHES FROM THE WEST AND NORTHWEST. SUPERCELLS WITH WIND/HAIL MAIN THREAT AND POSSIBLE TORS ALONG WARM FRONT BOUNDARY...DEPENDING ON INITIATION TIME. ACTIVITY TO REMAIN OVER THE REGION OVERNIGHT AND DIMINISH BY TUES AM. LOOKING WEST TUESDAY...HAVE INTRODUCED POPS AS YET ANOTHER WAVE APPROACHES AND BOUNDARY BECOMES MORE ACTIVE DURING THE EVENING HOURS. INITIATION MORE LIKELY WITH NOCTURNAL JET INCREASE...BUT HAVE ADDED SOME PM POPS WITH INCREASING INSTABILITY. FRONT TO REMAIN ACTIVE THROUGH WED AS HIGH BUILDS SOUTH AND PUSHES THE FRONT THROUGH THE STATE BY THURS MORNING. RELATIVELY COOL AIRMASS WILL MAKE IT INTO AREA LATE THURSDAY AND FRIDAY...POSSIBLY LINGERING INTO THE WEEKEND. THOUGH TIMING AND PLACEMENT STILL A QUESTION MARK...MODELS CONTINUE TO INDICATE INCREASING FRONTOGENESIS WITH MOISTURE RETURN SOUTH...LOW APPROACHING...AND INCREASING SOUTHERLY JET ALL BODE TOWARD A WET PERIOD FOR FRI/SAT WITH POTENTIAL FOR HEAVY RAIN. GIVEN ITS STILL 5 DAYS AWAY...CURRENT POP CHANCES COVER SITUATION WELL. && .AVIATION...13/06Z THUNDERSTORM CHANCES CONTINUE OVERNIGHT EVEN WITH EARLIER MCS HAS ALTERING THE STABILITY OF ATMOSPHERE OVER IA. NOT SURE 00Z MODELS ARE COMPLETELY CAPTURING THIS BUT WOULD NOT BE SURPRISE TO SEE SOME -TSRA DEVELOP 08-12Z...OTHERWISE...VFR CONDITIONS EXPECTED THROUGH TAF PERIOD...SAVE FOR SMALL CHANCES OF MVFR VSBY 08-14Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV MID/LONG TERM...REV AVIATION...MOYER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 529 AM CDT MON AUG 13 2007 IAZ004>007-015>017-023>028-037>039-049-050-062-075-141045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY- BLACK HAWK-MARSHALL-TAMA-POWESHIEK-MAHASKA- 529 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED MAINLY NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. MORE WIDESPREAD AND POTENTIALLY SEVERE STORMS ARE EXPECTED THIS EVENING AFTER 6 PM AND WILL CONTINUE PAST MIDNIGHT EAST OF INTERSTATE 35. THE MAIN THREAT FROM THESE STORMS WILL BE WINDS IN EXCESS OF 70 MPH ALONG WITH LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE WITHIN STORMS THAT DEVELOP ALONG A WARM FRONTAL BOUNDARY WHICH WILL STRETCH ACROSS NORTHERN IOWA THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY EVENING THROUGH WEDNESDAY AND AGAIN LATE THURSDAY THROUGH SUNDAY. SOME OF THE STORMS TUESDAY AFTERNOON AND EVENING MAY BE SEVERE. SOME OF THE STORMS LATE THURSDAY INTO FRIDAY MAY PRODUCE LOCALLY HEAVY RAINFALL. THOUGH THE THREAT FOR ADVERSE WEATHER IS INCREASING FOR THESE TWO PERIODS IN PARTICULAR...IT IS TOO EARLY TO DETERMINE THE LOCATION OF GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS MORNING...BUT IS BECOMING MORE LIKELY THIS EVENING ACROSS THE OUTLOOKED AREA. ADDITIONALLY...SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY AFTERNOON AND EVENING. IAZ033-044-045-057-058-070-071-081-082-092-093-141045- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- TAYLOR-RINGGOLD- 529 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID WEATHER IS EXPECTED TODAY WITH HEAT INDEX READINGS APPROACHING THE 102 TO 107 RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS LATER THIS EVENING WITH A FEW STORMS BEING SEVERE WITH WIND AND HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY EVENING THROUGH WEDNESDAY AND AGAIN LATE THURSDAY THROUGH SUNDAY. SOME OF THE STORMS TUESDAY AFTERNOON AND EVENING MAY BE SEVERE. SOME OF THE STORMS LATE THURSDAY INTO FRIDAY MAY PRODUCE LOCALLY HEAVY RAINFALL. THOUGH THE THREAT FOR ADVERSE WEATHER IS INCREASING FOR THESE TWO PERIODS IN PARTICULAR...IT IS TOO EARLY TO DETERMINE THE LOCATION OF GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS MORNING. SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY AFTERNOON AND EVENING. IAZ034>036-046>048-059>061-072>074-083>086-094>097-141045- CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-DALLAS-POLK-JASPER- MADISON-WARREN-MARION-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 529 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED...MAINLY NON SEVERE THUNDERSTORMS ARE EXPECTED THIS MORNING. HOT AND HUMID WEATHER IS EXPECTED THIS AFTERNOON WITH HEAT INDEX READINGS RANGING FROM 100 TO 105 DEGREES. SCATTERED AND POTENTIALLY SEVERE STORMS ARE EXPECTED AFTER 8 PM GENERALLY NORTH OF HIGHWAY 30 LATER THIS EVENING AND WILL CONTINUE PAST MIDNIGHT EAST OF INTERSTATE 35. THE MAIN THREAT FROM THESE STORMS WILL BE WINDS IN EXCESS OF 70 MPH ALONG WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY EVENING THROUGH WEDNESDAY AND AGAIN LATE THURSDAY THROUGH SUNDAY. SOME OF THE STORMS TUESDAY AFTERNOON AND EVENING MAY BE SEVERE. SOME OF THE STORMS LATE THURSDAY INTO FRIDAY MAY PRODUCE LOCALLY HEAVY RAINFALL. THOUGH THE THREAT FOR ADVERSE WEATHER IS INCREASING FOR THESE TWO PERIODS IN PARTICULAR...IT IS TOO EARLY TO DETERMINE THE LOCATION OF GREATEST RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS MORNING...BUT IS BECOMING MORE LIKELY THIS EVENING ACROSS NORTHERN PORTIONS OF THE OUTLOOKED AREA. ADDITIONALLY...SPOTTER ACTIVATION MAY BE NEEDED LATE TUESDAY AFTERNOON AND EVENING. REV
The Des Moines radar (KDMX), 39 km away, was scanning. The volume nearest the first event began at 11:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39752.